Thunderstorm Wind, Beaver
- When
- July 18, 4:00 PM EST
- Where
- Beaver County, 3 mi E of Beaver Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.750, -80.283
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 2:50 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT SUN JUL 18 2004 .AVIATION... TSRA CAN GIVE BRFLY IFR CONDS TO TAF SITES IN PA UNTIL AROUND SUNSET. TOWARD DAWN...HIER DEWPTS PLUS MOISTURE FROM EVE TSRA CAN RESULT IN IFR CONDS IN STRATUS AND BR. && .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... UPPER LOW MOVING VERY SLOWLY EASTWARD AND MAY NOT EXIT UPPER OHIO VALLEY UNTIL LATE MONDAY PER LATEST ETA AND GFS. LATEST RADAR DATA SHOW SLOW MOVEMENT WITH THUNDERSTORMS THAT HAVE DEVELOPED IN A CONVECTIVE RING AROUND THE LOW. THIS CAN RESULT IN HEAVY RAIN AND PSBL FLOODING. SOME HAIL AND GUSTY WIND ALSO POSSIBLE. A SECOND SYSTEM MAY BRING ANOTHER ROUND OF THUNDERSTORMS LATE TUESDAY. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... ALTHOUGH THE INITIAL UPPER LOW GOES NORTHEASTWARD...THE POSITION OF THE LONG-WAVE TROUGH REMAINS OVER THE EASTERN U.S. THE UPSTREAM NORTHWEST FLOW WILL GENERALLY KEEP THE UPPER OHIO VALLEY SLIGHTLY COOLER THAN NORMAL...WHICH THE GFS MOS HAS CAPTURED...AND EMBEDDED SYSTEMS MAY BRING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...15 SHORT TERM...11 LONG TERM...15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 524 AM EDT SUN JUL 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-180922- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 524 AM EDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A SLOW MOVING STORM SYSTEM WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION TODAY AND TONIGHT. A FLOOD WATCH IS IN EFFECT FOR AREAS MAINLY NORTH OF INTERSTATE 80 AND THE MOUNTAINS OF WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND INTO THIS EVENING. REPEATED HEAVY DOWNPOURS CAN CAUSE FLOODING OF STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 144 PM EDT SUN JUL 18 2004 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-030- WVZ001>003-182000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FOREST PA- GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA- JEFFERSON OH-LAWRENCE PA-MERCER PA-MUSKINGUM OH-OHIO WV- TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 144 PM EDT SUN JUL 18 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON. THE SHOWERS AND STORMS WILL BE MORE WIDESPREAD OVER AREAS FROM LATROBE...TO INDIANA...TO NEAR FRANKLIN. A SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS HAS ALSO DEVELOPED BETWEEN ZAINESVILLE AND NEW PHILADELPHIA...WHERE HEAVY RAIN FELL LAST NIGHT. THE STORMS ARE CAPABLE OF GENERATING RAINFALL IN EXCESS OF AN INCH PER HOUR...WITH MULTIPLE SHOWERS AND STORMS POSSIBLY MOVING ACROSS THE SAME LOCATIONS. RESIDENTS AND MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER IN LOW SPOTS...AND IN ADDITION TO RAPID RISES IN SMALL STREAMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The Pittsburgh radar (KPBZ), 25 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414317.